Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 23, 2005, 2:02 PM CDT for Benson County, Ramsey County, North Dakota. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 23, 2005, 3:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Benson County, ND, Ramsey County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:25 PM CDT | HAIL 0.88 | 4 N Oberon, ND | ABOUT 1.05 INCHES OF RAIN IN 15 MINUTES |
| Jun 23, 2:30 PM CDT | TSTM WND DMG | Devils Lake, ND | 4-6 FT DIA TREE DOWN ON HOUSE IN DEVILS LAKE |
| Jun 23, 2:30 PM CDT | TSTM WND DMG | Devils Lake, ND | LARGE TREE BRANCHES ON GROUND ALL OVER TOWN. |
| Jun 23, 2:40 PM CDT | TSTM WND GST 85 | Devils Lake, ND | |
| Jun 23, 2:44 PM CDT | TSTM WND GST 58 | 2 S Devils Lake, ND | |
| Jun 23, 2:44 PM CDT | TSTM WND GST 58 | 2 S Devils Lake, ND | RWIS SITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 231902 SVRFGF NDC005-071-232000- /O.NEW.KFGF.SV.W.0084.050623T1902Z-050623T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 202 PM CDT THU JUN 23 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BENSON COUNTY IN NORTHEAST NORTH DAKOTA WESTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA THIS INCLUDES THE CITY OF DEVILS LAKE * UNTIL 300 PM CDT. * AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF FLORA...OR 29 MILES WEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINNEWAUKAN AT 210 PM PENN AT 230 PM WEBSTER AT 240 PM GARSKE AT 245 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4801 9961 4787 9943 4809 9870 4837 9889 $$ DK/JDS
1 follow-up statement
000 WWUS53 KFGF 231916 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 216 PM CDT THU JUN 23 2005 NDC071-232000- /O.CON.KFGF.SV.W.0084.000000T0000Z-050623T2000Z/ RAMSEY ND- 216 PM CDT THU JUN 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR WESTERN RAMSEY COUNTY... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 5 MILES SOUTHWEST OF MINNEWAUKAN...OR 22 MILES WEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF PENN AND 7 MILES NORTHWEST OF CAMP GRAFTON BY 245 PM CDT... DEVILS LAKE BY 250 PM CDT... 6 MILES SOUTH OF WEBSTER BY 300 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4820 9915 4804 9895 4809 9870 4837 9889 $$ DK/JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:05 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 23, 10:05 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1005 AM CDT THU JUN 23 2005 .DISCUSSION...A STRONG RIDGE OVER THE UPPER MIDWEST HAS ALLOWED VERY WARM AIR TO SURGE NORTH. THIS WARM AIR ALOFT IS CAPPING THE ATMOSPHERE...FOR NOW. A SURFACE LOW IN WESTERN MANITOBA WILL MOVE EAST TODAY DRAGGING A COLD FRONT THROUGH BY LATE AFTERNOON. A PRE FRONTAL TROUGH CURRENTLY BISECTING CENTRAL ND MAY BE THE FOCUS FOR A FEW STORMS...BUT THE MAIN SHOW WILL BE LATER TODAY AND THIS EVENING. WITH SUCH A STRONG CAP IN PLACE...I AM NOT CONFIDENT THAT A FRONTAL PASSAGE ALONE WILL BE ENOUGH TO GET CONVECTION GOING. ONCE A SHORTWAVE CURRENTLY IN CENTRAL MT CATCHES UP...STORMS WILL HAVE A BETTER CHANCE. THE MAIN THREAT STILL LOOKS TO BE IN NW MN WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...RIVER FLOOD WARNINGS AT OSLO. && JCA
Hazardous weather outlook, Jun 23, 6:42 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 642 AM CDT THU JUN 23 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241138- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 642 AM CDT THU JUN 23 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. STRONG TO EXTREME INSTABILITY POOLING AHEAD OF EASTWARD ADVANCING COLD FRONT WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE REGION THIS AFTERNOON AND EVENING. A STRONG MID-LEVEL CAP IN PLACE OVER THE REGION MIGHT INHIBIT CONVECTIVE DEVELOPMENT ESPECIALLY ACROSS THE SOUTH IF IT IS SLOW TO ERODE. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND POSSIBLY A COUPLED ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:10 PM CDT | Tornado Warning | FGF | Benson, Eddy | 50 min |
| Jun 23, 2:37 PM CDT | Tornado Warning | FGF | Ramsey | 53 min |
| Jun 23, 2:58 PM CDT | Tornado Warning | FGF | Cavalier, Pembina, Walsh | 62 min |
| Jun 23, 3:00 PM CDT | Tornado Warning | FGF | Benson, Eddy, Nelson | 60 min |
| Jun 23, 3:02 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 43 min |
| Jun 23, 3:10 PM CDT | Tornado Warning | FGF | Towner | 41 min |
| Jun 23, 3:13 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 62 min |
| Jun 23, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Steele | 56 min |
| Jun 23, 3:57 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 48 min |
| Jun 23, 4:00 PM CDT | Tornado Warning | FGF | Cavalier, Pembina, Walsh | 60 min |
| Jun 23, 4:09 PM CDT | Tornado Warning | FGF | Griggs, Steele | 66 min |
| Jun 23, 4:33 PM CDT | Flash Flood Warning | FGF | Pembina | 5 hr |
| Jun 23, 4:55 PM CDT | Tornado Warning | FGF | Cass, Traill | 65 min |
| Jun 23, 5:00 PM CDT | Tornado Warning | FGF | Grand Forks | 60 min |
| Jun 23, 5:15 PM CDT | Tornado Warning | FGF | Steele | 11 min |
| Jun 23, 5:59 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.